Posted by: Pink | 2009-03-20


What happens when you have alcohol with your antidepressants?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Bad things. The intereactions can hav a number of bad effects --- you get drunker than usual, you lose the beneficial effects of the antidepressants, and alcohol messes up the brain chemicals you need to get right, and is a depressant itself. YOu only feel slightly better when you drink, because the first parts of the brain it depresses are your higher "sensible" centres, so you feel unrealistically cheerful for a while, and are much less critical of how you may be messing up.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: badcombo | 2009-03-20

not a good idea to mix the two together, alcohol is a depressant - it depresses your central nervous system and also fiddles with the dopamine in your brain (thats why you feel nice when you drink) aswell as expanding the blood vessels in your brain if you over do it... antidepro messes with dopamine and serotonin....

Reply to badcombo
Posted by: Boblina | 2009-03-20

You should aparently never do that. However I do it and it does nothing to me, I guess its different for everyone?

Like some meds say do not operate heavy machinery when taking them? I take them and feel no diff' s.

Reply to Boblina

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.